Just saw your post about your regime that ur derm has set out for you. Im from Australia (SA) and had a similar scenario with my dermatologist. She told me to take 1 20mg every second day for week 1 and 2, then 1 20mg every day for weeks 3 and 4, and then for the weeks 5 and 6 and beyond I had to take 2 20mg tablets, morning and night.
As a result, this took slightly longer than 6 months for me to complete the course.
I also had 3 blood tests during my course. I had one before I started taking the roaccutane to make sure my liver could handle it, and then one after 2 months and then the last after 4 months.
Something else, which I havnt heard anyone else doing so far, is that i was told to take 1 20mg capsule a day for the last 2 months of my course. My dermatologist was worried about me burning in the summer sun, now that its summer. I kept taking it twice daily, but switched to once daily if I knew i was going to be in the sun that day, or going to have a few drinks.
I have 1 week left of my roaccutane left to take, but Ive decided (i think, as im still not sure) to stop taking it. Ive been fine throughout my treatment, but ive been getting really itchy eczema rashes on my arms, and have been feeling dizzy with the simplest moves for a few months now. I have always been wary of taking this med and a little worried about the long term effects (if any), and so I took new years eve to be my last day of roaccutane. But instead of breaking free completely, I have had this constant headache ever since I was due for my next roaccutane pill on the 1st Jan, and have just taken another roaccutane capsule (2nd Jan) to see if it was a withdrawal symptom. Not too sure if I am going through withdrawals or not but within an hour of taking the roaccutane, the headache disappeared. Has anyone else suffered something similar, after finishing their course if roaccutane?
Anyway, hope Ive answered your question, or given you a bit of clarity. It must be an Australian thing for the derms to ease us into the drug. Im starting to thing maybe i should be easing out of it, instead of going cold turkey, especially since i still have a weeks-worth left of pills.
Let me know if you have any more questions. Im happy to pass on my experiences to help you or anyone else out. So glad ive finished the course (well almost), and I know how hard it can be to get through, so ill happily pass on any guidance if i can.